Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 26, 2018, 2:01 PM MDT. It took effect at May 27, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2018, 2:01 PM MDT (20:01 UTC)
- In effect from
- May 27, 2018, 12:00 PM MDT
- Expired
- May 27, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
447 WWUS84 KMAF 262001 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 301 PM CDT Sat May 26 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .Unseasonably warm temperatures and modest southwest winds will result in low relative humidity and critical fire weather conditions in the Guadalupe Mountains Sunday afternoon. NMZ114-TXZ258-270415- /O.NEW.KMAF.FW.W.0031.180527T1800Z-180528T0100Z/ Guadalupe Mountains- 201 PM MDT Sat May 26 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest 20 to 25 mph. * HUMIDITY...6% to 12%. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
4 follow-up statements
044 WWUS84 KMAF 262035 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 335 PM CDT Sat May 26 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .Unseasonably warm temperatures and modest southwest winds will result in low relative humidity and critical fire weather conditions in the Guadalupe Mountains Sunday afternoon. NMZ114-TXZ258-271000- /O.CON.KMAF.FW.W.0031.180527T1800Z-180528T0100Z/ Guadalupe Mountains- 235 PM MDT Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest 20 to 25 mph. * HUMIDITY...6% to 12%. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
761 WWUS84 KMAF 270751 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 251 AM CDT Sun May 27 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TODAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .High pressure will continue to develop and strengthen over Southeast New Mexico today resulting in unseasonably hot temperatures. Relative humidity will fall below 10 percent this afternoon. 20ft winds will increase to 20 mph or more across the Guadalupe Mountains this afternoon resulting in critical fire weather conditions. NMZ114-TXZ258-271600- /O.CON.KMAF.FW.W.0031.180527T1800Z-180528T0100Z/ Guadalupe Mountains- 151 AM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest 20 to 25 mph. * HUMIDITY...5 to 10 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
860 WWUS84 KMAF 272002 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 302 PM CDT Sun May 27 2018 ...RED FLAG WARNING CONTINUES THROUGH THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IN EFFECT AGAIN MONDAY AFTERNOON FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .High pressure will continue to develop and strengthen over Southeast New Mexico resulting in unseasonably hot temperatures. Relative humidity will fall below 10 percent again Monday afternoon. 20ft winds will increase to 20 mph or more across the Guadalupe Mountains resulting in critical fire weather conditions. NMZ114-TXZ258-281015- /O.NEW.KMAF.FW.W.0032.180528T1800Z-180529T0100Z/ /O.CON.KMAF.FW.W.0031.000000T0000Z-180528T0100Z/ Guadalupe Mountains- 202 PM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest 20 to 25 mph. * HUMIDITY...5 to 10 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
882 WWUS84 KMAF 280038 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 738 PM CDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT MONDAY AFTERNOON FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .High pressure will continue to develop and strengthen over Southeast New Mexico resulting in unseasonably hot temperatures. Relative humidity will fall below 10 percent again Monday afternoon. 20ft winds will increase to 20 mph or more across the Guadalupe Mountains resulting in critical fire weather conditions. NMZ114-TXZ258-281030- /O.EXP.KMAF.FW.W.0031.000000T0000Z-180528T0100Z/ /O.CON.KMAF.FW.W.0032.180528T1800Z-180529T0100Z/ Guadalupe Mountains- 638 PM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest 20 to 25 mph. * HUMIDITY...5 to 10 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 10:41 AM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 26, 10:41 AM MDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1141 AM CDT Sat May 26 2018
.DISCUSSION...
See 18Z Aviation Discussion below.
&&
.AVIATION...
VFR conditions will prevail next 24 hours, as persistence rules.
Forecast soundings suggest convective temps will be reached at a
few terminals, but rain chances remain slim-to-none.
&&
.PREV DISCUSSION... /issued 603 AM CDT Sat May 26 2018/
DISCUSSION...
See aviation discussion below.
AVIATION...
VFR conditions are expected at the west Texas and southeast New
Mexico terminals the next 24 hours. Winds will generally be out of
a southerly direction at 5 to 15 mph with some higher gusts,
mainly this afternoon.
PREV DISCUSSION... /issued 242 AM CDT Sat May 26 2018/
DISCUSSION...
Upper ridge will remain in control of the weather pattern for the
region. A cut off low over CA this morning will roll east across
the Great Basin Sunday but will not be able to dislodge the ridge
lifting NE as it weakens. The next upper trough will move ashore
the West Coast Thursday but also lift NE as it moves east leaving
the ridge in place.
Have some high clouds moving in from the west this morning but
expect lots of sun today. Temperatures will be the main story for
this forecast. Highs around 105 looks reasonable today for
Midland/Odessa... will leave the other Permian Basin counties
already in the Heat Advisory as is but they may struggle to reach
that temp. Rio Grande village nearly hit advisory criteria
yesterday at 108... should easily make it today. Have added Brewster
for the Rio Grande and also the Presidio river valley to the Heat
Advisory as temperatures around 110 are possible. Presidio may be
a stretch for today but should be close on Sunday. And it looks
like hot wx will continue through the week with readings in the
100s across the region as the ridge hang in.
Models are not generating precipitation under the strong
subsidence but cannot rule out that some storm could pop up over
the next few days. Will leave forecast dry but do have good low
level moisture across the east.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 105 74 102 / 0 10 10 0
Carlsbad 68 105 68 102 / 10 10 10 0
Dryden 75 107 76 103 / 0 0 10 0
Fort Stockton 74 106 74 104 / 0 0 10 0
Guadalupe Pass 71 97 69 87 / 0 0 0 0
Hobbs 69 103 69 100 / 10 10 10 10
Marfa 57 97 58 94 / 10 0 0 0
Midland Intl Airport 74 106 75 103 / 0 0 10 0
Odessa 74 106 74 103 / 0 0 10 0
Wink 71 107 72 104 / 0 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Heat Advisory until 7 PM CDT Sunday for Andrews-Big Bend Area-
Borden-Crane-Ector-Glasscock-Howard-Martin-Midland-Mitchell-
Presidio Valley-Scurry-Upton.
&&
44/29/44Hazardous weather outlook, May 26, 1:43 PM MDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 243 PM CDT Sat May 26 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 243 PM CDT Sat May 26 2018 /143 PM MDT Sat May 26 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect for most of West Texas. .DAYS TWO THROUGH SEVEN...Sunday through Friday Unseasonably warm temperatures will continue beyond next Friday, with triple digit highs anticipated each afternoon. A Heat Advisory is in effect until Sunday evening for most of West Texas. Critical fire weather conditions are expected in the Guadalupe Mountains Sunday afternoon. A Red Flag Warning is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.